Canonical and Involutory Transformations of Variational Problems Involving Higher Derivatives


An exposition has been given of the notions of canonical and involutory transformation in the context of variational problems involving second derivatives of the argument function. As a specific illustration the variational problem representing a beam on nonlinear-elastic foundation is discussed.

Journal of Mathematical Analysis and Applications, Vol. 22, No. 1, April 1968.

Also available at Science Direct